MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Non specific EKG/ECG Changes (1817)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used to treat a proximal left anterior descending (lad) lesion.A total of 70 ivl pulses were successfully delivered at 4 atmospheres (atm).The balloon was prepared with a 50/50 contrast/saline mixture and performed triple negative vacuum using a 3-way stopcock and a 20 cc syringe.It was reported that during ivl treatment, after the 7th cycle the balloon took unusually longer to deflate.Therefore, the physician elected to suspend cycle delivery.The ivl balloon would not fully deflate after the first one to two cycles so the indeflator was changed and a syringe was used to aspirate the balloon with the stopcock to facilitate deflation.During attempts to deflate the balloon, the patient developed transient st-segment elevations.The balloon was fully deflated and the ivl catheter was removed over the wire and out of the sheath without further difficulty.The st elevations were resolved immediately following successful deflation of the balloon and the patient returned to baseline.The lesion was subsequently stented and post dilated.The procedure was completed successfully, and no patient harm was reported.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of difficulties to completely deflate the balloon was not confirmed.The returned device was found separated into two pieces with a break located at the distal end of the strain relief.During the investigation, the balloon was found to deflate and inflate per testing procedure.The cause of the failure to deflate and subsequent difficulty to remove could not be determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23967990
Report Number3015053858-2026-00002
Device Sequence Number20020240
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)270831(10)06A250807A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number06A250807A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20 CC SYRINGE - MANUFACTURER UNKNOWN; 3 WAY STOPCOCK - MANUFACTURER UNKNOWN; STENT - MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown